Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 152, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Sep 20, 2017, 1:30 PM CDT for Liberty County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2017, 1:30 PM CDT (18:30 UTC)
- Expired
- Sep 20, 2017, 2:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Liberty County, TX
The radar
The Houston radar (KHGX), 80 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 12:18 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 20, 12:18 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1218 PM CDT Wed Sep 20 2017 .AVIATION... Scattered showers and thunderstorms are already beginning to pop up across the area and will likely persist throughout the afternoon today. Another round of low ceilings and/or fog is likely overnight tonight and into tomorrow morning, with the highest chances generally north of KIAH. KCXO will likely again be the hardest hit and may drop down to LIFR in the hours before and around sunrise. Other terminals, if impacted, should expect MVFR to occasionally IFR conditions during the early morning hours, quickly lifting to VFR around mid to late morning. Scattered showers and storms will also be possible once again tomorrow afternoon. 11 && .PREV DISCUSSION... /ISSUED 943 AM CDT Wed Sep 20 2017/ DISCUSSION... Expect most of the area to be partly cloudy today with temperatures warming into the 90s (slightly above normal temperatures for this time of the year). Already seeing some showers and thunderstorms near the coast, and the area should see showers and thunderstorms to continue to develop as the day progresses, with the greatest concentration probably setting up generally along and to the east of I-45. Current forecast has things covered, and only minor changes were made on the morning update. 42 PREV DISCUSSION... /ISSUED 351 AM CDT Wed Sep 20 2017/ DISCUSSION... The upper level shortwave ridge that moved over SE Texas yesterday was now east of the area. A shortwave trough will be moving across the forecast area today. Not a lot of activity has resulted so far early this morning with this system. PWs over SE Texas ahead of the shortwave were lower than 24 hours ago and ranged from about 1.7 to 1.9 inches. Model PW forecasts do not differ much from the satellite derived PWs throughout the day today. The high resolution models do indicate a potential for isolated to scattered showers and thunderstorms. The pattern aloft is still expected to develop into an upper trough across LA into SE Texas with an upstream high pressure ridge over N Texas into the Hill Country. This should translate into isolated to scattered showers and thunderstorms mainly during the daytime hours on Thursday and Friday. The upper level high pressure ridge should then knock down the rain chances a bit; although, a blend of the models still shows daily isolated coverage. Do expect rain chances to increase beginning on Monday as the main upper trough over the Rockies begins to slowly move eastward into the Plains. As it does so, SE Texas should begin to see an increase in moisture and warm air advection. In turn, shortwave troughs moving ahead of the main trough will in help to destabilize the airmass enough for scattered showers and thunderstorms. MARINE... Persistent southeast winds across the Upper Texas Coast will continue to support seas around 3 feet for the rest of the week and into the weekend. Passing showers will be possible the next couple of days but more so on Thursday with higher moisture over the Gulf. Tide levels will be about a half foot to 1 foot above normal especially along Gulf facing beaches and western portions of Galveston Bay. Overpeck && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 93 75 90 73 91 / 20 0 40 10 20 Houston (IAH) 92 77 90 75 91 / 40 10 40 20 20 Galveston (GLS) 89 80 86 79 87 / 20 20 30 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...42 Aviation/Marine...11
Hazardous weather outlook, Sep 20, 6:36 AM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 636 AM CDT Wed Sep 20 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-211300- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 636 AM CDT Wed Sep 20 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Chances for mainly daytime and early evening thunderstorms will occur today. Isolated strong storms could produce strong gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 20, 1:19 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
119 PM CDT WED SEP 20 2017
TXZ200-201900-
Liberty TX-
119 PM CDT WED SEP 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY COUNTY UNTIL 200
PM CDT...
At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kenefick, or near Dayton, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Liberty, Dayton, Ames, Daisetta, Hardin, Kenefick, Dayton Lakes and
Moss Hill.
LAT...LON 2994 9490 3020 9507 3046 9482 3033 9467
3013 9460
TIME...MOT...LOC 1819Z 205DEG 15KT 3015 9489
11The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:19 PM CDT | Special Weather Statement | HGX | Liberty | 41 min |
| Sep 20, 2:14 PM CDT | Special Weather Statement | HGX | Harris | 46 min |
| Sep 20, 5:10 PM CDT | Areal Flood Advisory | HGX | Harris | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.